New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 7/9/2012 7:58 PM (GMT -7)   
Hi Everyone,
 
     I saw the Rheumatologist today and got the news that I will be starting Benlysta treatment this coming Monday.  I will be completing three treatments two weeks apart and then once a month after that.  We stopped the Imuran, but I will still be taking Plaquenil and 10 mg. of Prednisone.  Apparently, we will start decreasing the Prednisone after I have been on the Benlysta for 6 weeks.  This is huge for me.  I need to be off the Prednisone.  Been on it too long and have become way too dependent on it.  I am hopeful (and a little scared) about this new drug.  It's the most potent thing I have taken yet.  Maybe it's the idea of IV therapy that has me concerned.  Any pointers from others who have done IV therapy???  I am new to this form of treatment.
 
Laura

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12547
   Posted 7/10/2012 3:43 PM (GMT -7)   
 
I looked up the website for this drug. Wow! shocked
 
I pray you do well on it.
Joy

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2826
   Posted 7/10/2012 6:38 PM (GMT -7)   
Hi Laura,

I did a post recently asking about Benylsta, my Rheumy is pushing me to try this medication. I will be interested in how you do with it. I have multiple health issues that worry me about taking this medication. My race is another issue to as there is data that it doesn't seem to work as well in African Americans.

I have tried everything except Benylsta and gold injections. I am now back up to 30mg a day of prednisone. I've been on various doses for the past 11 years. I haver never been below 10mg, the highest dose has been 60mg, which I just recently tapered bown from. Every time I try to decrease the dose I become worse.

I wish you plenty of luck with your infusion and I hope you can come off the steroids. Please keep us updated on how you are doing.

Hugs,
Barbara

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 7/10/2012 7:25 PM (GMT -7)   
Hi Barbara,

Like you, I get worse whenever they try and taper me off the Prednisone. And I really need to come off of it because of some of the other side effects I am experiencing. I will keep posting as I go through this new regime. And Joy, yes wow. Hence the reason for being hopeful and a little nervous...well, maybe a lot nervous. My plan this week is to think positive, healing thoughts, keep hydrated, get plenty of rest and visualize this drug doing well with my system. But that's not to say, it has me a little scared....especially when you read about it!!!!

Laura

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2826
   Posted 7/10/2012 8:08 PM (GMT -7)   
Hi Laura,

I am sorry that you are having side effects from the steroids. I too suffer from almost everything it can cause as a side effect. May I ask what side effects you are having? I may be able to help in some small way. Like I said I've been on them for over 11 years now.

I will think positive thoughts for you and send many well wishes your way. I hope things go well.

Hugs,
Barbara

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 7/11/2012 7:31 PM (GMT -7)   
Hi Barbara,

Some of the Prednisone side effects are not bad-hair thinning and some mild GI upset. The GI upset is set off with certain foods, like wheat and dairy. I just avoid those when I get those little nauseaous stomach flutters. I have a strong family history of Osteoporsis and I am getting more and more Osteopenic as a result of long term Prednisone use. My skin keeps thinning and I bruise so easily. Sometimes my arms looks like a mass of red-purple splotchy bruises. I wear long sleeves, but every once in while, the sleeves do creep up and the kids that I teach get a little grossed out :)!!! I have early onset cataracts due to the Prednisone and my Cholesterol has run higher than it ever has. Even the moon face isn't that bad....just an annoyance. What I am most concerned about is the bone loss and bruising. If I am bruising that bad on the outside, what is it doing to the inner linings of my organs!!! If there were no side effects, I would stay on the steriods forever. They have been the onyl drug that has really worked for me. Thank-you for the positive thoughts. I do hope I can tolerate the Benlysta.

Laura
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, November 26, 2014 2:07 PM (GMT -7)
There are a total of 2,278,680 posts in 253,263 threads.
View Active Threads


Who's Online
This forum has 158701 registered members. Please welcome our newest member, yardsale.
350 Guest(s), 21 Registered Member(s) are currently online.  Details
flameboy, MarieLS, Summersun, JaSanne, CheleL, pb4, Utahgal, AngelLisa, Sherrine, Tudpock18, DazedPete, lesweet1971, Lynnster, jeoch, FamilyGuy, InTheShop, Traveler, Abilene, jacket fan, delilahblue, mauihawaii


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer